Alert archive / Georgia / River Flood Warnings in 2009

River Flood Warning 77, NWS Tallahassee, FL

December 14, 2009Terrell County, Webster County, Georgia

NWS Tallahassee, FL issued this river flood warning at Dec 14, 2009, 8:47 PM EST for Terrell County, Webster County, Georgia. It took effect at Dec 15, 2009, 4:00 AM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2009, 8:47 PM EST (01:47 UTC)
In effect from
Dec 15, 2009, 4:00 AM EST
Expired
Dec 15, 2009, 5:11 PM EST
In force
13 hr
Issued by
NWS Tallahassee, FL
Flood severity
Minor

Counties Terrell County, GA, Webster County, GA

The river

Written for the forecast point Kinchafoonee Creek at Preston (SR 41) (PRSG1).

Action stage
5 ft
Minor stage
7 ft
Moderate stage
10.5 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02350600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Dec 14, 7:50 PM EST, 57 minutes earlier.

Area forecast discussion, Dec 14, 7:50 PM EST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
750 PM EST MON DEC 14 2009

.DISCUSSION...LATEST SURFACE ANALYSIS SHOWS A QUASI-STATIONARY FRONT
STRETCHED EAST TO WEST ACROSS OUR NORTHERN TIER GEORGIA ZONES AND
THE SOUTHEAST CORNER OF ALABAMA. LOCAL RADARS SHOW WIDESPREAD
SHOWERS AND THUNDERSTORMS ALONG AND NORTH OF THIS BOUNDARY. A FEW OF
THE STORMS HAVE BEEN STRONG TO SEVERE WITH ONE BRIEF TORNADO
CONFIRMED IN DALE COUNTY ALABAMA. ADDITIONALLY...VERY HEAVY RAINS
ARE FALLING ON ALREADY SATURATED SOILS ACROSS SE ALABAMA AND OUR
NORTHERNMOST GEORGIA ZONES WHERE A FLASH FLOOD WATCH IS IN EFFECT.
A FLASH FLOOD WARNING IS CURRENTLY IN EFFECT FOR COFFEE...DALE AND
NORTHERN HENRY COUNTIES UNTIL 1030 PM CST AND CLAY...QUITMAN AND
RANDOLPH COUNTIES IN GEORGIA UNTIL 130 AM EST. AS A COLD FRONT
CURRENTLY WELL TO OUR NORTHWEST PRESSES FURTHER TO THE SOUTHEAST
...THE QUASI-STATIONARY BOUNDARY AND ASSOCIATED CONVECTION WILL SAG
SOUTHWARD OVERNIGHT. DUE TO THE TRAINING NATURE OF THIS ACTIVITY...
MORE WARNINGS ARE LIKELY THIS EVENING AND OVERNIGHT.

ASIDE FROM THE POTENTIAL FLOODING AND ISOLATED STRONG TO SEVERE
STORMS...WE ALSO WILL SEE ANOTHER NIGHT OF WIDESPREAD DENSE FOG
GENERALLY ALONG AND SOUTH OF THE QUASI-STATIONARY BOUNDARY INCLUDING
OUR COASTAL WATERS. A DENSE FOG ADVISORY WILL BE ISSUED SHORTLY FOR
THE LAND AREAS.

&&

.MARINE...LIGHT SOUTH TO SOUTHWEST WINDS ALONG WITH LOW SEAS CAN BE
EXPECTED THIS EVENING AND OVERNIGHT. HOWEVER...THE DENSE FOG ACROSS
MUCH OF THE MARINE AREA WILL CONTINUE UNTIL AT LEAST NOON TUESDAY.

&&

.AVIATION...CONDITIONS HAVE BEGUN TO DETERIORATE OVER MUCH OF THE
REGION WITH CIGS/VSBYS DROPPING QUICKLY. MANY LOCATIONS WILL SEE
PROLONGED PERIODS OF LIFR CONDITIONS OVERNIGHT. WITH RICH LOW LEVEL
MOISTURE AND A STATIONARY FRONTAL BOUNDARY OVER THE AREA...LOW CIGS
AND FG WILL CONTINUE INTO TUESDAY MORNING. CONDITIONS SHOULD IMPROVE
BY LATE MORNING ON TUESDAY WITH SUFFICIENT DAYTIME HEATING. A COLD
FRONT WILL MOVE THROUGH THE AREA TUESDAY AFTERNOON AND EVENING. SHRA
AND ISOLATED TSRA MAY BRIEFLY DROP VSBYS TO MVFR/IFR CONDITIONS.
ONCE THE FRONT MOVES THROUGH...EXPECT VFR/MVFR CONDITIONS INTO
TUESDAY EVENING.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR THE FOLLOWING
     ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.

GA...FLASH FLOOD WATCH THROUGH LATE TUESDAY NIGHT FOR THE FOLLOWING
     ZONES: BAKER...BEN HILL...CALHOUN...CLAY...DOUGHERTY...
     EARLY...IRWIN...LEE...MILLER...MITCHELL...QUITMAN...
     RANDOLPH...TERRELL...TIFT...TURNER...WORTH.

FL...NONE.
GM...NONE.

&&

BARRY/AUSTIN/CAMP
Hazardous weather outlook, Dec 14, 4:54 AM EST, 15 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
454 AM EST MON DEC 14 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-151100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
454 AM EST MON DEC 14 2009 /354 AM CST MON DEC 14 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

WIDESPREAD DENSE FOG WILL IMPACT THE FORECAST AREA THROUGH THE
MORNING HOURS WITH VISIBILITIES FALLING BELOW ONE QUARTER MILE AT
TIMES. THESE REDUCED VISIBILITIES MAY RESULT IN SIGNIFICANT TRAVEL
DELAYS FOR THE MORNING COMMUTE. ALTHOUGH THE FOG IS ANTICIPATED TO
BECOME MORE PATCHY INLAND THROUGH THE DAY...WIDESPREAD FOG...
LOCALLY DENSE WILL CONTINUE FOR THE COASTAL COUNTIES AND THE
ADJACENT COASTAL WATERS. ANOTHER ROUND OF DENSE FOG IS ANTICIPATED
TONIGHT AS THE COASTAL FOG SPREADS FURTHER INLAND.

SHOWERS AND ISOLATED THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS
AFTERNOON...ESPECIALLY ACROSS THE NORTHWEST HALF OF THE AREA IN
THE VICINITY OF A STALLED FRONTAL BOUNDARY. THIS RAINFALL WILL
OCCUR OVER AREAS THAT HAVE SEEN SIGNIFICANT RAINFALL ALREADY IN
THE PAST FEW DAYS...ESPECIALLY TO THE NORTH AND NORTHWEST OF
DOTHAN AND ALBANY. IF THE THREAT OF A BAND OF HEAVIER RAINFALL
OVER THESE AREAS BECOME GREATER...THAN FLOOD WATCHES MAY BE
REQUIRED FOR PORTION OF SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

A COLD FRONT WILL PUSH SOUTH ACROSS THE AREA DURING TUESDAY AND
THEN EXIT SOUTH OF THE COASTAL WATERS TUESDAY NIGHT. A ROUND OF
SHOWERS AND STORMS IS ANTICIPATED ALONG AND AHEAD OF THE FRONT.
ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATE...A FEW OF
THE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND HEAVY
RAINFALL.

OFFSHORE WINDS AND SEAS IN THE WAKE OF THE FRONT ARE EXPECTED TO
APPROACH ADVISORY LEVELS OVER THE COASTAL WATERS TUESDAY NIGHT AND
CONTINUE ELEVATED INTO THURSDAY MORNING AS STRONG HIGH PRESSURE
BUILD TO OUR NORTH.

THERE ARE INDICATIONS OF ANOTHER GULF OF MEXICO SYSTEM MOVING
SOUTH OF THE REGION DURING THE LATER PORTION OF THE WEEK. AT THIS
TIME MODEL GUIDANCE IS NOT IN AGREEMENT AS TO THE EVENTUAL TRACK
OF THIS SYSTEM AND THEREFORE CONFIDENCE IN ANY POTENTIAL IMPACTS
IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

MROCZKA/M BARRY

In the hours before

Special weather statement, Dec 14, 3:53 PM EST, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
353 PM EST MON DEC 14 2009

ALZ065-142200-
COFFEE-
253 PM CST MON DEC 14 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COFFEE COUNTY...

* UNTIL 400 PM CST

AT 254 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EODA...OR 13 MILES WEST OF ELBA...MOVING
EAST AT 30 MPH.

THIS STORM WILL BE NEAR...
  ELBA BY 320 PM CST.
  NEW BROCKTON BY 335 PM CST.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

25-CAMP
Local storm report, Dec 14, 5:31 PM EST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
531 PM EST MON DEC 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TORNADO          7 SW ARITON             31.53N 85.80W
12/14/2009                   COFFEE             AL   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED A TORNADO SOUTHWEST OF ARITON,
            AL ALONG COUNTY ROAD 51.

&&

AUSTIN
Local storm report, Dec 14, 5:45 PM EST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
545 PM EST MON DEC 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TORNADO          ROCKY HEAD              31.57N 85.77W
12/14/2009                   DALE               AL   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED DAMAGE IN ROCKY HEAD WITH
            DOWNED TREES.

&&

AUSTIN
Local storm report, Dec 14, 6:17 PM EST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
617 PM EST MON DEC 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     FLASH FLOOD      3 NE ABBEVILLE          31.60N 85.21W
12/14/2009                   HENRY              AL   EMERGENCY MNGR

            WATER COVERING HIGHWAY 46 AT ABBIE CREEK.

&&

CAMP
Local storm report, Dec 14, 6:46 PM EST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
646 PM EST MON DEC 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     3 SW ABBEVILLE          31.54N 85.29W
12/14/2009                   HENRY              AL   EMERGENCY MNGR

            TREE DOWN ON AUTOMOBILE ON STATE HIGHWAY 27 SOUTHWEST OF
            ABBEVILLE.

&&

CAMP
Special weather statement, Dec 14, 6:52 PM EST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
652 PM EST MON DEC 14 2009

GAZ121-122-142-150100-
CLAY-EARLY-RANDOLPH-
652 PM EST MON DEC 14 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR CLAY...EARLY AND
RANDOLPH COUNTIES...

* UNTIL 800 PM EST

AT 550 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FORT GAINES...MOVING EAST AT 30 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

25-CAMP

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 3:23 PM ESTSmall Craft AdvisoryTAE4 days
Dec 14, 7:01 PM ESTTornado WarningTAECalhoun, Clay, Randolph29 min
Dec 14, 7:29 PM ESTFlash Flood WarningTAEClay, Quitman, Randolph6 hr
Dec 14, 11:35 PM ESTAreal Flood WarningTAEClay, Quitman, Randolph, Terrell8 hr
Dec 15, 5:44 AM ESTRiver Flood WarningTAEBaker, Mitchell6 days
Dec 15, 7:59 AM ESTAreal Flood WarningTAEBaker, Ben Hill, Calhoun, Clay, Dougherty, Early and 10 more8 hr
Dec 15, 2:04 PM ESTRiver Flood WarningTAEClay36 hr
Dec 14, 8:29 PM ESTRiver Flood WarningTAEGeneva8 days
Dec 14, 8:38 PM ESTRiver Flood WarningTAECoffee49 hr

Nearby

River Flood Warnings in Georgia, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.